MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ Y-SITE CONNECTOR C80; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿ Y-SITE CONNECTOR C80; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 515304
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.Medical device expiration date: unknown.Device manufacture date: unknown.(b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation and/or device history review, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a bd phaseal¿ y-site connector c80 was cracked and leaked.There was no report of exposure, injury or medical intervention.
 
Additional Manufacturer Narrative
Investigation summary: one picture sample was received for evaluation by our quality engineer.Upon inspecting the picture sample, it was determined that confirmation of any defect was not possible based on the picture sample alone.As a lot number was unavailable for this incident, a production history review could not be performed and retained samples of the same lot could not be obtained for further investigation.The product is not assembled or packaged in bd (b)(4) plant.The process performed on our plant is the sealing of the membrane on the connector.Then, this piece is sent to a subcontractor ((b)(4)) where the set assembly and packaging is carried out according to buy specification (b)(4).After the set assembly and packaging at (b)(4), some samples are sent to (b)(4) plant.Visual inspection is performed to verify the quality of the product according to (b)(4) current version.These are the inspections performed during the manufacturing process for the connector: -during molding process: - visual inspections for connectors are performed by the operator to avoid faulty parts (flashes, unfilled and burned parts, etc) according to ph-300 (current version) -critical to quality dimensions of all connector components are measured to check if the dimensions are within tolerance ((b)(4)).Luer cone and luer thread diameter are checked every 8 hours and at the beginning of the lot and after a machine stop with a go/no go gauge.Tip luer cone diameter is verified at the beginning of the lot and after a machine stop with a caliber.-according to (b)(4) it is checked and the correct welding and position of the membrane, the absence of cracks and dirt.-finally, leakage test is performed in the quality lab to ensure the quality and functionality of the membrane according to (b)(4) (current version).As the assembly and packaging process is performed at a subcontract location, bd sent the information to the subcontractor for further evaluation.Upon evaluation from both the subcontractor and bd representatives, a cause for the alleged defect could not be determined.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: due to an it issue beginning on 7/3/2018, previously filed emdrs did not contain required fields.This supplemental emdr is filed to provide the following omitted fields: event attributed to: other.Device single use?: no.Device returned to manufacturer: no.

Brand Name
BD PHASEAL¿ Y-SITE CONNECTOR C80
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key7658763
Report Number3003152976-2018-00269
Device Sequence Number11388213
Product Code ONB
UDI-Device Identifier30382905153045
UDI-Public30382905153045
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number515304
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 06/12/2018
Supplement Date Received by Manufacturer06/12/2018
06/12/2018
Initial Report FDA Received Date07/03/2018
Supplement Report FDA Received Date08/02/2018
09/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;